Previous |  Up |  Next

Article

Keywords:
polyhedrality
Summary:
The notion of functions dependent locally on finitely many coordinates plays an important role in the theory of smoothness and renormings on Banach spaces, especially when higher order smoothness is involved. In this note we investigate the structural properties of Banach spaces admitting (arbitrary) bump functions depending locally on finitely many coordinates.
References:
[1] Bonic, R., Frampton, J.: Smooth functions on Banach manifolds. J. Math. Mech. 15 (1966), 877-898. MR 0198492 | Zbl 0143.35202
[2] Deville, R., Godefroy, G., Zizler, V.: Smoothness and Renormings in Banach Spaces. Monographs and Surveys in Pure and Applied Mathematics, 64. Longman Scientific & Technical; John Wiley & Sons, Inc. Harlow; New York (1993). MR 1211634
[3] Deville, R., Godefroy, G., Zizler, V.: The three space problem for smooth partitions of unity and $C(K)$ spaces. Math. Ann. 288 (1990), 613-625. DOI 10.1007/BF01444554 | MR 1081267 | Zbl 0699.46009
[4] Fonf, V. P.: Polyhedral Banach spaces. Math. Notes 30 (1982), 809-813. DOI 10.1007/BF01137813 | MR 0638435
[5] Fonf, V. P.: Three characterizations of polyhedral Banach spaces. Uk. Math. J. 42 (1990), 1145-1148. DOI 10.1007/BF01056615 | MR 1093646 | Zbl 0728.46018
[6] Fabian, M., Zizler, V.: A note on bump functions that locally depend on finitely many coordinates. Bull. Aust. Math. Soc. 56 (1997), 447-451. DOI 10.1017/S0004972700031233 | MR 1490662 | Zbl 0901.46007
[7] Godefroy, G., Pelant, J., Whitfield, J. H. M., Zizler, V.: Banach space properties of Ciesielski-Pol's $C(K)$ space. Proc. Am. Math. Soc. 103 (1988), 1087-1093. MR 0954988 | Zbl 0666.46019
[8] Godefroy, G., Troyanski, S., Whitfield, J. H. M., Zizler, V.: Smoothness in weakly compactly generated Banach spaces. J. Funct. Anal. 52 (1983), 344-352. DOI 10.1016/0022-1236(83)90073-3 | MR 0712585 | Zbl 0517.46010
[9] Hájek, P.: Smooth norms that depend locally on finitely many coordinates. Proc. Am. Math. Soc. 123 (1995), 3817-3821. DOI 10.2307/2161911 | MR 1285993
[10] Hájek, P.: Smooth norms on certain $C(K)$ spaces. Proc. Am. Math. Soc. 131 (2003), 2049-2051. DOI 10.1090/S0002-9939-03-06819-9 | MR 1963749 | Zbl 1017.46002
[11] Hájek, P.: Smooth partitions of unity on certain $C(K)$ spaces. Mathematika 52 (2005), 131-138. DOI 10.1112/S0025579300000401 | MR 2261849 | Zbl 1112.46008
[12] Hájek, P., Johanis, M.: Smoothing of bump functions. J. Math. Anal. Appl. 338 (2008), 1131-1139. DOI 10.1016/j.jmaa.2007.06.006 | MR 2386487
[13] Hájek, P., Johanis, M.: Polyhedrality in Orlicz spaces. Israel J. Math 168 (2008), 167-188. DOI 10.1007/s11856-008-1062-6 | MR 2448056
[14] Haydon, R. G.: Normes infiniment différentiables sur certains espaces de Banach. C. R. Acad. Sci., Paris, Sér. I 315 (1992), 1175-1178 French. MR 1194512 | Zbl 0788.46008
[15] Haydon, R. G.: Smooth functions and partitions of unity on certain Banach spaces. Q. J. Math., Oxf. II. Ser. 47 (1996), 455-468. DOI 10.1093/qmath/47.4.455 | MR 1460234 | Zbl 0945.46024
[16] Haydon, R. G.: Trees in renorming theory. Proc. Lond. Math. Soc., III. Ser. 78 (1999), 541-584. DOI 10.1112/S0024611599001768 | MR 1674838 | Zbl 1036.46003
[17] Johnson, W. B., (Eds.), J. Lindenstrauss: Handbook of the Geometry of Banach Spaces, Vol. 1. Elsevier Amsterdam (2001). MR 1863689
[18] Klee, V. L.: Polyhedral sections of convex bodies. Acta Math. 103 (1960), 243-267. DOI 10.1007/BF02546358 | MR 0139073 | Zbl 0148.16203
[19] Leung, D. H.: Some isomorphically polyhedral Orlicz sequence spaces. Isr. J. Math. 87 (1994), 117-128. DOI 10.1007/BF02772988 | MR 1286820 | Zbl 0804.46014
[20] Lindenstrauss, J., Tzafriri, L.: Classical Banach Spaces. I: Sequence Spaces. Springer (1977). MR 0500056 | Zbl 0362.46013
[21] Pechanec, J., Whitfield, J. H. M., Zizler, V.: Norms locally dependent on finitely many coordinates. An. Acad. Bras. Cienc. 53 (1981), 415-417. MR 0663236 | Zbl 0486.46020
[22] Talagrand, M.: Renormages de quelques $\Cal C(K)$. Isr. J. Math. 54 (1986), 327-334 French. DOI 10.1007/BF02764961 | MR 0853457 | Zbl 0611.46023
[23] Toruńczyk, H.: Smooth partitions of unity on some non-separable Banach spaces. Stud. Math. 46 (1973), 43-51. MR 0339255
Partner of
EuDML logo